Forum

Starting Aubagio

Hi All, my MS Nurse has recommended Aubagio. I’ve had the blood tests done and yesterday the Homecare team rang to arrange delivery which will be on Monday.

At this moment in time, having read lots about it on here and also joined the Aubagio Group on Facebook, I’m actually considering not bothering with it at all. The side effects are off putting, even though my MS nurse has said they’re not that bad. We’re getting married in July and I am worried about the side effects spoiling our day.

Any thoughts?

Thanks

I’m actually a bit surprised that Aubagio is anyone’s #1 choice of DMD.

The efficacy rate is only about 30%, so similar to the old style injectables. And there are a long list of potential side effects.

However, having said that, the likelihood is that you won’t get any side effects. Any that you do get should be either picked up and the drug stopped (i.e. raised liver enzymes) or the ones that you can get but continue with the drug should have settled down (i.e. nausea). ‘Elevated liver enzymes’ always sounds worse than it is, so long as the drug has a reasonably short wash out from your system, the liver will get back to normal pretty quickly and with no lasting ill effects. And your blood will be checked often at the beginning of treatment.

So regardless of any possible side effects, there’s no reason not to give it a whirl. After all, the risk of a relapse is more likely to spoil the wedding than a drug side effect I would have thought.

Sue

Strange isn’t it. 30% success rate but at this moment in time they don’t know how or why this stuff works. So there’s also a 70% chance I won’t relapse - which is the way I look at it. Stubborn mare that I am lol.

I’m really not sure what to do at the moment. Do I take the risk but stop quickly if I do get side effects, or just leave it until after July.

You should probably get some advice from your MS nurse. Stopping quickly if you get side effects isn’t always the best option. It depends on what the side effects are. Obviously if it’s something picked up on a blood test (like liver or white blood cell related), stopping is usually the right answer. But nausea for eg is something that quite often subsides within a short amount of time, or can be avoided altogether (as with the dietary advice for Tecfidera).

Sue

Hmmm, trouble is she’s on holiday now for 2 weeks. She did mention Lanzoprazole might be given with Aubagio to reduce the gastro problems but unless they come next week, I’ve not been told otherwise. She’s actually played down any side effects, saying that there wouldn’t be too many, if at all. I’ve not been given any direction fo the monthly blood tests either.

Having read the threads on the facebook group, it’s pretty worrying. Then again I always sarcastically say “if it’s on FB it must be true” lol

I think you need some views from people who are on Aubagio, or who’ve got experience of any side effects. Let’s try and keep your thread near the top to get someone (anyone??) who is on the drug or who has taken it maybe, to talk about their experience.

(Clearly anything posted on FB is ‘dodgy’ whereas anything posted on here is automatically ‘true’!! If only that were the case, all you can hope for is as many views as possible. Have you posted or searched on Shift MS as well?)

Sue

Aubagio is discussed on the Barts MS blog today. As being a dark horse. AUBAGIO® (teriflunomide)

Sue - I’ve not searched on there yet but will next week. Thanks for your feedback

Thanks Lenney

Hi Nelste,

I’ve been taking Aubagio for 2 months now after being on Tecfidera for a just over a year - which I had to stop due to dangerously low blood levels!

As your probably aware all medications carry the possibility of potential side effects, but not everyone gets them. One thing I’ve noticed is that people are quick to report their issues, but less likely to comment if they are doing fine as they don’t need the support so therefore don’t use the sites, leading to less good reports/comments on the medications, so here goes…

Mine is a positive comment - I take my tablet just before I go to bed and aim to drink around 2 litres of water a day! For the 1st couple of days I had a few stomach cramps, but they weren’t too bad and I just took a couple of parecetamol to get me through the early days and since then it’s been a breeze. Last week I had a bit of a dodgy tummy, but I had just come back from holiday and my husband had something similar too so it could have just been a virus or something we ate and nothing to do with Aubagio, who knows? And that, I’m afraid, tis the extent of my knowledge but hopefully I have been able to put a positive spin on the side effects for you.

If you are one of the unlucky ones and suffer any of the side effects you can choose to stop and perhaps you can leave the wash out until you are back from your honeymoon? You’ll need to check with your MS nurse about that though.

I’d say go for it!

Sharon x

Hi Nelster, I’ve been taking Aubagio for 2 months now and I haven’t had any side effects that I know of. I have not relapsed either so that’s really positive as I had 2 back to back relapses before starting the treatment. I had a sore stomach and nausea for the first few days but haven’t had anything since then. I have got red spots that look like bites and I am getting those checked out at the moment as my doctor isn’t convinced that they are bites so could be related to the Aubagio.

Hope this helps - Worth a try I’d say.

Leigh

Does anyone know the ramifications for missing regular doses of Aubagio? Due the holidays my regular shipment was not received and then I had to leave for a funeral. I have been in contact with their support group but they were useless.